Alert archive / Nebraska / Wind Advisories in 2020
Wind Advisory 3, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Feb 8, 2020, 3:23 PM CST for 19 counties in Nebraska; Harrison County, Monona County, Iowa. It took effect at Feb 9, 2020, 6:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2020, 3:23 PM CST (21:23 UTC)
- In effect from
- Feb 9, 2020, 6:00 AM CST
- Expired
- Feb 9, 2020, 1:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
All 21 counties
Harrison County, IA, Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 75 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
589 WWUS73 KOAX 082123 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 323 PM CST Sat Feb 8 2020 NEZ011-012-015>018-030>033-042-043-090530- /O.NEW.KOAX.WI.Y.0003.200209T1200Z-200209T1900Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Platte-Colfax- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Columbus, and Schuyler 323 PM CST Sat Feb 8 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 1 PM CST SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast Nebraska. * WHEN...From 6 AM to 1 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...There will also be a slight chance of snow which could limit visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ043-055-NEZ034-044-045-050>052-065-090530- /O.NEW.KOAX.WI.Y.0003.200209T1500Z-200209T1900Z/ Monona-Harrison-Burt-Dodge-Washington-Butler-Saunders-Douglas- Seward- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Tekamah, Oakland, Lyons, Decatur, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Seward, and Milford 323 PM CST Sat Feb 8 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 1 PM CST SUNDAY... * WHAT...Northwest winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...In Nebraska, Burt, Dodge, Washington, Butler, Saunders, Douglas and Seward Counties. In Iowa, Monona and Harrison Counties. * WHEN...From 9 AM to 1 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
752 WWUS73 KOAX 090406 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1006 PM CST Sat Feb 8 2020 NEZ011-012-015>018-030>033-042-043-091215- /O.CON.KOAX.WI.Y.0003.200209T1200Z-200209T1900Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Platte-Colfax- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Columbus, and Schuyler 1006 PM CST Sat Feb 8 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 1 PM CST SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast Nebraska. * WHEN...From 6 AM to 1 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ043-055-NEZ034-044-045-050>052-065-091215- /O.CON.KOAX.WI.Y.0003.200209T1500Z-200209T1900Z/ Monona-Harrison-Burt-Dodge-Washington-Butler-Saunders-Douglas- Seward- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Tekamah, Oakland, Lyons, Decatur, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Seward, and Milford 1006 PM CST Sat Feb 8 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 1 PM CST SUNDAY... * WHAT...Northwest winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...In Nebraska, Burt, Dodge, Washington, Butler, Saunders, Douglas and Seward Counties. In Iowa, Monona and Harrison Counties. * WHEN...From 9 AM to 1 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
441 WWUS73 KOAX 090845 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 245 AM CST Sun Feb 9 2020 NEZ011-012-015>018-030>033-042-043-091900- /O.CON.KOAX.WI.Y.0003.200209T1200Z-200209T1900Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Platte-Colfax- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Columbus, and Schuyler 245 AM CST Sun Feb 9 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 1 PM CST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast Nebraska. * WHEN...From 6 AM to 1 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ043-055-NEZ034-044-045-050>052-065-091900- /O.CON.KOAX.WI.Y.0003.200209T1500Z-200209T1900Z/ Monona-Harrison-Burt-Dodge-Washington-Butler-Saunders-Douglas- Seward- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Tekamah, Oakland, Lyons, Decatur, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Seward, and Milford 245 AM CST Sun Feb 9 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 1 PM CST THIS AFTERNOON... * WHAT...Northwest winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...In Nebraska, Burt, Dodge, Washington, Butler, Saunders, Douglas and Seward Counties. In Iowa, Monona and Harrison Counties. * WHEN...From 9 AM to 1 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
896 WWUS73 KOAX 091857 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1257 PM CST Sun Feb 9 2020 NEZ011-012-015>018-030>033-042-043-092000- /O.EXP.KOAX.WI.Y.0003.000000T0000Z-200209T1900Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Platte-Colfax- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Columbus, and Schuyler 1257 PM CST Sun Feb 9 2020 ...WIND ADVISORY WILL EXPIRE AT 1 PM CST THIS AFTERNOON... Northwest winds with gusts 30 to 40 mph will continue to slowly diminish through the remainder of the the afternoon. $$ IAZ043-055-NEZ034-044-045-050>052-065-092000- /O.EXP.KOAX.WI.Y.0003.000000T0000Z-200209T1900Z/ Monona-Harrison-Burt-Dodge-Washington-Butler-Saunders-Douglas- Seward- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Tekamah, Oakland, Lyons, Decatur, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Seward, and Milford 1257 PM CST Sun Feb 9 2020 ...WIND ADVISORY WILL EXPIRE AT 1 PM CST THIS AFTERNOON... Northwest winds with gusts 30 to 40 mph will continue to slowly diminish through the remainder of the afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 8, 2:58 PM CST, 25 minutes earlier.
Area forecast discussion, Feb 8, 2:58 PM CST, 25 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
258 PM CST Sat Feb 8 2020
.DISCUSSION...
Issued at 235 PM CST Sat Feb 8 2020
Clipper system over the northern Rockies will move into the area
tonight and east of the region on Sunday. This will bring a wintry
mix of precipitation to northeast NE and west central Iowa tonight
into Sunday morning, but accumulations should be light in our area
with the heavier amounts farther north. We'll also see a strong
surge of wind 12-19z Sunday with northwest winds gusting up to 50
mph, thus a wind advisory will be issued for areas north and
northwest of I80.
In the short term, we'll continue to see clouds thicken tonight
ahead of the surface low which is along the WY/SD border. CAMs
suggest spotty precip could begin to develop in northeast NE
1-2z, quickly moving eastward, but generally remaining north of
the Platte River overnight. Precip types remain a challenge
tonight, as it's probably mostly rain this evening, but could mix
in with snow across our far northern border.
The cold front arrives in northeast NE 10-12z, then quickly sweeps
across the forecast area before Noon. Models continue to suggest
the best measurable precipitation will be along the NE/SD border
area and points north and northeast. However, by this time, the
best deep layer saturation may also be pushing northeast,
resulting in perhaps more freezing drizzle. But, Knox/Cedar
counties could also be near the deformation band, so it could
still be snow. Have forecast snow up to 1/2" for northeast NE,
with a light ice accumulation too, but probably not enough for a
winter weather advisory at this time.
Secondary concern will be a substantial increase in northwest
winds as the cold air surge arrives. HRRR/Rap models suggest wind
gusts could reach 50 mph north of Interstate 80, but other models
are not as high. Feel that there's enough of a threat to issue a
wind advisory, 12-19z, and then winds appear to diminish below
threshold for the afternoon as pressure gradient relaxes. Non
diurnal temperatures Sunday with readings slowly falling through
the day.
Mild weather on tap Monday and Tuesday with zonal flow aloft and
lighter winds. Highs in the upper 30s and lower 40s.
Extended Periods
Models continue to show a midweek system as northern and southern
streams up an upper trough combine over the Midwest. However,
models also continue to downplay any substantial precipitation,
with a snow and rain mix that moves out of the area by Thursday.
Unfortunately, a sharp cold front will be ushering in colder air
with highs Thursday 15 to 20 degrees colder. Models are generally
in good agreement for Friday still, with southerly flow and slightly
warmer temperatures, but then diverge substantially by Saturday,
thus forecast confidence is typically pretty low for day 7.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1122 AM CST Sat Feb 8 2020
VFR conditions early in the period with a southerly component to
the wind 10-12 knots, but increasing to 12-15 knots with potential
gusts by 01-04z. LLWS also expected 03-13z with southerly winds
around 2000' at 45-50 knots. Winds shift to the northwest at KOFK
by 12-14z, and 14-16z at KLNK/KOMA. There could also be some very
light precipitation at KOFK, possibly drizzle 03-09z and then
eventually flurries or freezing drizzle 09-18z, but the chance is
only about 20% and not confident enough to include at this time.
KOMA might also see drizzle 10-12z, possibly mixing with flurries
12z and beyond, but again, too far out to predict with certainty.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Wind Advisory from 9 AM to 1 PM CST Sunday for NEZ034-044-045-
050>052-065.
Wind Advisory from 6 AM to 1 PM CST Sunday for NEZ011-012-
015>018-030>033-042-043.
IA...Wind Advisory from 9 AM to 1 PM CST Sunday for IAZ043-055.
&&
DISCUSSION...DeWald
AVIATION...DeWaldHazardous weather outlook, Feb 8, 11:32 AM CST, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1132 AM CST Sat Feb 8 2020 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-042- 043-045-050>053-065>068-078-088>093-090745- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Washington-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- 1132 AM CST Sat Feb 8 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...This Afternoon and Tonight A light wintry mix could begin to move into northeast Nebraska and parts of west central Iowa tonight. Little to no accumulation is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday A light wintry mix of snow, freezing drizzle or drizzle will be possible through Sunday morning for northeast Nebraska and western Iowa. Again, little to no accumulation is expected. Blustery northwest winds are also forecast for Sunday, potentially gusting up to 40 mph at times. There will be a couple more chances for a a wintry mix or snow during the middle and toward the end of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NEZ044-090745- Dodge- 1132 AM CST Sat Feb 8 2020 This Hazardous Weather Outlook is for portions of east central Nebraska. .DAY ONE...This Afternoon and Tonight An ice jam remained in place on the Elkhorn River between Scribner and West Point. Highway 275 remains closed between West Point and Scribner. A light wintry mix could occur tonight but little to no accumulation is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday A light wintry mix of snow, freezing drizzle or drizzle will be possible through Sunday morning. Again, little to no accumulation is expected. Blustery northwest winds are also forecast for Sunday, potentially gusting up to 40 mph at times. There will be a couple more chances for a a wintry mix or snow during the middle and toward the end of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 1:22 PM CST | Areal Flood Advisory | OAX | Dodge | 32 hr |
Nearby
Wind Advisories in Nebraska, 2020Wind Advisories in Iowa, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.